Alert archive / Arkansas / Tornado Warnings in 2011

Tornado Warning 150, NWS Little Rock, AR

May 20, 20114 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at May 20, 2011, 5:36 PM CDT for 4 counties in Arkansas. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2011, 5:36 PM CDT (22:36 UTC)
Expired
May 20, 2011, 6:15 PM CDT
In force
39 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Garland County, AR, Grant County, AR, Hot Spring County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 61 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 5:48 PM CDTTORNADO 03 Sw Malvern, ARA BRIEF TORNADO OCCURRED IN HOT SPRING COUNTY. THE STORM TRACKED FROM 2.7 MILES SW OF MALVERN TO 1.3 MILES SE OF MALVERN AND HAD A PATH LENGTH OF 3.2 MILES. THE STORM WAS RATED AS AN EF0 ON THE ENHANCED FUJITA SCALE. DAMAGE CONSISTED OF MANY LARGE LIMBS BLOWN
May 20, 6:03 PM CDTFUNNEL CLOUDMalvern, AR
May 20, 6:03 PM CDTHAIL 1.75Malvern, AR
May 20, 6:17 PM CDTHAIL 0.55 Nw Traskwood, AR1/4 TO 1/2 INCH DIAMETER HAIL FELL AT MILE MARKER 106 ON INTERSTATE 30.
May 20, 6:25 PM CDTHAIL 12 E Lonsdale, ARQUARTER SIZED HAIL EAST OF LONSDALE ON HWY 70.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 11:03 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2656 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WFUS54 KLZK 202238
TORLZK
ARC051-053-059-125-202315-
/O.NEW.KLZK.TO.W.0150.110520T2238Z-110520T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
536 PM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL SALINE COUNTY IN CENTRAL ARKANSAS...
  SOUTHEASTERN GARLAND COUNTY IN CENTRAL ARKANSAS...
  EASTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
  NORTHWESTERN GRANT COUNTY IN CENTRAL ARKANSAS...

* UNTIL 615 PM CDT

* AT 535 PM CDT...LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NEAR MILE 
MARKER 84 ON I-30. DOPPLER RADAR SHOWED THIS SEVERE STORM LOCATED 7 
MILES SOUTHWEST OF MALVERN...MOVING NORTHEAST AT 30 MPH. IN ADDITION 
TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE.

* LOCATIONS IN THE PATH OF THIS TORNADO INCLUDE...
  MALVERN...            BENTON...             TULL...
  TRASKWOOD...          ROCKPORT...           PERLA...
  LONSDALE...           LAKE CATHERINE...     HASKELL...
  WILSON SPRINGS...     SHAW...               NANCE...
  MIDWAY...             MAGNET COVE...        GRAPE...
  GLEN ROSE...          GIFFORD...            FENTER...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 84 AND 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3471 9270 3442 9239 3421 9298 3436 9308
TIME...MOT...LOC 2236Z 238DEG 24KT 3430 9291

$$

62
1 follow-up statement
224 
WWUS54 KLZK 202254
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT FRI MAY 20 2011

ARC051-053-059-125-202315-
/O.CON.KLZK.TO.W.0150.000000T0000Z-110520T2315Z/
GRANT AR-HOT SPRING AR-GARLAND AR-SALINE AR-
554 PM CDT FRI MAY 20 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL SALINE...
SOUTHEASTERN GARLAND...NORTHEASTERN HOT SPRING AND NORTHWESTERN GRANT
COUNTIES UNTIL 615 PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 2 MILES SOUTH OF MALVERN...MOVING
NORTHEAST AT 30 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  MALVERN...            BENTON...             TULL...
  TRASKWOOD...          ROCKPORT...           PERLA...
  LONSDALE...           LAKE CATHERINE...     HASKELL...
  WILSON SPRINGS...     SHAW...               NANCE...
  MAGNET COVE...        GRAPE...              GLEN ROSE...
  GIFFORD...            FENTER...             CROWS...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 91 AND 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3442 9301 3471 9270 3442 9239 3425 9287
TIME...MOT...LOC 2254Z 238DEG 24KT 3435 9280

$$

62

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 20, 4:06 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 20, 4:06 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
406 PM CDT FRI MAY 20 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SHOWERS AND THUNDERSTORMS BECAME WIDESPREAD ACROSS THE NORTHERN
HALF OF ARKANSAS THIS AFTERNOON. ANOTHER CLUSTER OF STORMS WAS
FORMING IN SOUTHEAST OKLAHOMA/NORTHEAST TEXAS...AND THIS WILL
BUILD INTO THE STATE OVERNIGHT.

WITH AREAS OF HEAVY RAIN ALREADY IN THE NORTH...AND MORE RAIN INTO
THIS EVENING...A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH
OF NORTHERN ARKANSAS OVERNIGHT.

SOUTHERN SECTIONS OF THE STATE HAVE BEEN MOSTLY DRY THIS AFTERNOON.
SHOULD HAVE SOME PRECIPITATION IN THE SOUTH TONIGHT...ALTHOUGH IT
WILL LIKELY BE MORE SCATTERED.

THE WEATHER PATTERN WILL FEATURE A RIDGE OF HIGH PRESSURE OVER THE
SOUTHEAST UNITED STATES IN THE COMING DAYS. A COLD FRONT WILL TRY
TO HEAD INTO THE REGION FROM THE PLAINS...BUT WILL ENCOUNTER THE
RIDGE AND STALL.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SURROUNDING
THE FRONT THIS WEEKEND. STORMS WILL GENERALLY BE HIT AND
MISS...WITH WIDESPREAD HEAVY RAIN NOT EXPECTED. PRECIPITATION
CHANCES WILL BE HIGHEST IN THE NORTH/WEST NEAREST THE FRONT.

TEMPERATURES THROUGH THE WEEKEND WILL BE ABOVE NORMAL.
&&

.LONG TERM...MONDAY THROUGH FRIDAY
ODEL AGREEMENT FOR THE LONG TERM HAS INCREASED A GOOD DEAL TODAY.
AS SUCH...MADE A FEW CHANGES TO THE LONG TERM FORECAST THAT FURTHER
DEFINES THE EXPECTED CONDITIONS.

STARTING OFF ON MONDAY...FRONTAL BOUNDARY WILL REMAIN STALLED JUST
TO THE NORTHWEST OF THE FORECAST AREA...STRETCHING FROM CENTRAL
OKLAHOMA UP THROUGH MISSOURI. HAVE LEFT SOME 30 PERCENT POPS IN THE
NORTHWEST...TAPERING THEM OFF TO 15-20 PERCENT ACROSS THE CENTRAL
PART OF THE STATE. REMOVED MENTION OF PRECIP FROM THE FAR SE MON
THROUGH TUE MORNING AS CONVECTION SHOULD STAY UP NORTH. LOWERED MAX
TEMPS ALONG THE MISSOURI BORDER TO AROUND 80 DEGREES FOR MON AND
TUE...WHICH MAY STILL BE TOO OPTIMISTIC...ESPECIALLY TUE...GIVEN THE
EXPECTED CLOUD COVER AND RAINFALL. THAT SAID...IT IS LATE MAY SO IT
WILL NOT TAKE MUCH TO GET INTO THE 80S.

THE FRONT WILL SLIDE INTO FAR NW ARKANSAS TUE AFTERNOON AS UPPER
WAVE PASSES OVERHEAD. BEST PRECIP CHANCES WILL REMAIN IN THE
NORTHWEST. THE MOST SIGNIFICANT SHIFT IN THE FRONTAL BOUNDARY THOUGH
WILL OCCUR ON WED AS POTENT UPPER DISTURBANCE MOVES ACROSS TEXAS AND
INTO THE LOWER MISSISSIPPI VALLEY REGION. ASSOC SFC LOW WILL DEVELOP
ALONG THE FRONT OVER ARKANSAS ON WED...THEN SHIFT INTO THE OHIO
RIVER VALLEY WED NIGHT. SURFACE FRONT WILL RESPOND ACCORDINGLY...
SHIFTING SE THROUGH ARKANSAS DURING THE DAY WED AND MOVING EAST OF
ARKANSAS BY THU MORNING. LEFT POPS SHY OF LIKELY CATEGORIES ON WED
MAINLY DUE TO THE POSSIBILITY OF A SLIGHT CHANCE IN TIMING...BUT
CONFIDENCE IS INCREASING THAT FROPA WILL OCCUR WED AFTERNOON. MIDDAY
THU ONWARD LOOKS TO BE DRY.

BEHIND THE FRONT...MORE COOL TEMPERATURES ARE EXPECTED. HIGHS ON THU
AND FRI WILL LIKELY NOT MAKE IT OUT OF THE 70S AREA WIDE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  83  67  83 /  70  50  30  30
CAMDEN AR         71  87  69  87 /  40  30  30  30
HARRISON AR       66  82  64  82 /  90  30  20  30
HOT SPRINGS AR    69  86  69  86 /  60  30  30  30
LITTLE ROCK   AR  69  85  69  86 /  60  50  30  30
MONTICELLO AR     71  87  70  88 /  40  40  30  30
MOUNT IDA AR      69  85  67  85 /  60  30  30  30
MOUNTAIN HOME AR  66  81  64  83 /  90  40  30  30
NEWPORT AR        68  83  67  85 /  60  50  30  30
PINE BLUFF AR     70  86  69  87 /  50  40  30  30
RUSSELLVILLE AR   68  84  66  84 /  80  40  30  30
SEARCY AR         68  84  66  86 /  60  50  30  30
STUTTGART AR      69  85  69  87 /  50  50  30  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FULTON-INDEPENDENCE-IZARD-JOHNSON-LOGAN-MARION-
NEWTON-POPE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-YELL.

&&

SHORT TERM...46 / LONG TERM...64
Hazardous weather outlook, May 20, 4:01 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT FRI MAY 20 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
401 PM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS HAVE DWINDLED OVER THE SOUTHERN PARTS OF
THE FORECAST AREA THIS AFTERNOON...BUT MORE SHOULD DEVELOP LATER
THIS EVENING AND CONTINUE THROUGH THE NIGHT. IN THE NORTH...NUMEROUS
SHOWERS AND THUNDERSTORMS WERE ONGOING THIS AFTERNOON AND WILL
CONTINUE IN THOSE AREAS THROUGH THE NIGHT.

SOME STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. HOWEVER...THE
MAIN THREAT IS LIKELY TO BE FLASH FLOODING. AREAS IN THE NORTH AND
NORTHWEST HAVE RECEIVED UP TO A COUPLE OF INCHES OF RAIN SO FAR
TODAY. WITH MORE SHOWERS AND THUNDERSTORMS EXPECTED TO AFFECT THE
NORTHERN HALF OF THE STATE OVERNIGHT...FLASH FLOODING WILL BE A
CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE NORTHWEST
HALF OF THE FORECAST AREA THROUGH TOMORROW MORNING.

ADDITIONALLY...RIVER FLOODING CONTINUES ACROSS EASTERN ARKANSAS.
RIVERS HAVE CRESTED...BUT THE WATER WILL BE VERY SLOW TO RECEDE.
SOME ROADS IN EASTERN SECTIONS OF THE STATE REMAIN CLOSED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING WILL REMAIN AN ISSUE ACROSS EASTERN ARKANSAS
FOR THE NEXT SEVERAL DAYS.

SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN ON SATURDAY ACROSS MUCH OF
THE REGION.

THIS WEEKEND...A COLD FRONT WILL LIKELY STALL TO THE NORTH AND WEST
OF ARKANSAS. STORM SYSTEMS FROM THE SOUTHWEST WILL INTERACT WITH THE
FRONT...AND THIS WILL RESULT IN SEVERAL ROUNDS OF PRECIPITATION
THROUGH THE MIDDLE OF NEXT WEEK.

IN ARKANSAS...THUNDERSTORMS WILL TEND TO BE HIT AND MISS...
AND WILL COME IN BATCHES INSTEAD OF ALL AT ONCE. TWO TO FOUR
INCH RAINFALL AMOUNTS ARE POSSIBLE IN THE NORTHERN AND WESTERN
COUNTIES NEAREST THE STALLED FRONT. THIS WILL BE SPREAD
OUT OVER SEVERAL DAYS...WHICH COULD LEAD TO RISES ON AREA
RIVERS...BUT NOT TO THE LEVELS REACHED EARLIER THIS MONTH.

IT APPEARS THE FRONT WILL FINALLY GAIN SOME MOMENTUM TO THE
SOUTHEAST BY WEDNESDAY OR THURSDAY OF NEXT WEEK. ANOTHER ROUND
OF SEVERE WEATHER AND HEAVY RAIN IS POSSIBLE...FOLLOWED BY
DRIER AND COOLER AIR.

UNCERTAINTY STILL EXISTS WITH EXACTLY HOW THIS EVENT WILL PLAY
OUT...SO STAY TUNED TO LATER FORECASTS. INDIVIDUALS ARE ENCOURAGED
TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON
RIVER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63

In the hours before

Special weather statement, May 20, 3:09 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
309 PM CDT FRI MAY 20 2011

ARZ007-016-025-202040-
INDEPENDENCE AR-JACKSON AR-SHARP AR-
309 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDEPENDENCE...
NORTHERN JACKSON AND SOUTHEASTERN SHARP COUNTIES UNTIL 345 PM CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CEDAR LAKE TO 3
MILES NORTHEAST OF BELL LAKE TO NEAR NEWPORT...AND MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            DIAZ...               TUCKERMAN...
  SWIFTON...            JACKSONPORT...        GRUBBS...
  CAVE CITY...          STEGALL...            SITKA...
  NELSONVILLE...        KENYON...             HALE...
  GRANGE...             ERWIN...              ELGIN...
  DOWDY...              CURIA...              CORD...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3633 9126 3624 9126 3624 9132 3622 9135
      3590 9135 3589 9103 3565 9103 3551 9126
      3588 9160 3635 9128
TIME...MOT...LOC 2009Z 232DEG 32KT 3588 9142 3577 9127
          3565 9121

62
Special weather statement, May 20, 3:22 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT FRI MAY 20 2011

ARZ013-022-023-031-038-202055-
CONWAY AR-POPE AR-SEARCY AR-VAN BUREN AR-YELL AR-
322 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...POPE...
NORTHERN CONWAY...EXTREME NORTHEASTERN YELL AND EXTREME SOUTHERN
SEARCY COUNTIES UNTIL 400 PM CDT...

AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
GRAVEL HILL TO NEAR IRON ORE MTN TO NEAR LAKE ATKINS...AND MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WOOLUM...             ST. VINCENT...        SOLO...
  SOLGOHACHIA...        PETIT JEAN MTN...     MIDDLETON...
  LANTY...              LAKE ATKINS...        JERUSALEM...
  HECTOR...             HATTIEVILLE...        HAPPY BEND...
  GALLA CREEK WMA...    DOVER...              DABNEY...
  CLEVELAND...          CLAUDE...             CATHOLIC POINT...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 88 AND 103.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3564 9255 3533 9248 3508 9304 3531 9305
      3543 9320 3573 9275 3572 9265
TIME...MOT...LOC 2023Z 231DEG 39KT 3545 9301 3540 9293
          3523 9294

62
Special weather statement, May 20, 3:40 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT FRI MAY 20 2011

ARZ024-032-033-045-202110-
CLEBURNE AR-FAULKNER AR-LONOKE AR-WHITE AR-
340 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE...WESTERN
WHITE...EASTERN FAULKNER AND EXTREME NORTHWESTERN LONOKE COUNTIES
UNTIL 415 PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VILONIA...OR 11 MILES NORTHEAST OF LAKE
CONWAY...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SEARCY...             VILONIA...            ROSE BUD...
  MT VERNON...          JUDSONIA...           GRAVEL HILL...
  ENOLA...              CROSBY...             SIDON...
  ROMANCE...            OTTO...               LETONA...
  JOY...                HAMLET...             FLOYD...
  EL PASO...            CENTER HILL...        ARMSTRONG SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3528 9162 3502 9209 3502 9222 3501 9223
      3508 9235 3547 9200
TIME...MOT...LOC 2040Z 219DEG 41KT 3510 9219

62
Special weather statement, May 20, 4:08 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT FRI MAY 20 2011

ARZ041-052>054-202140-
CLARK AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR-
408 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN
MONTGOMERY...SOUTHWESTERN HOT SPRING...SOUTHEASTERN PIKE AND
NORTHWESTERN CLARK COUNTIES UNTIL 445 PM CDT...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF PINEY GROVE...OR 13 MILES EAST
OF MURFREESBORO...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  DEGRAY LAKE...        ARKADELPHIA...        OKOLONA...
  HALFWAY...            DEGRAY LAKE SP...     CADDO VALLEY...
  AMITY...              SHAWMUT...            POINT CEDAR...
  PISGAH...             MARCUS...             HOLLYWOOD...
  GUM SPRINGS...        FRIENDSHIP...         DELIGHT...
  CANEY...              BURTSELL...           BONNERDALE...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 54 AND 82.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3440 9338 3421 9295 3385 9328 3387 9330
      3390 9330 3395 9337 3396 9348 3394 9352
      3396 9355 3396 9361 3398 9365
TIME...MOT...LOC 2108Z 215DEG 33KT 3402 9347

62
Special weather statement, May 20, 4:45 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 PM CDT FRI MAY 20 2011

ARZ041-042-053-054-202215-
CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-
445 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARLAND...SOUTHEASTERN
MONTGOMERY...HOT SPRING AND NORTHWESTERN CLARK COUNTIES UNTIL 515 PM
CDT...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF DEGRAY...OR 5 MILES SOUTHWEST OF
DEGRAY LAKE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              ROCKWELL...           LAKE OUACHITA...
  LAKE HAMILTON...      HOT SPRINGS...        DEGRAY LAKE...
  ROCKPORT...           MOUNTAIN PINE...      MEYERS...
  LOFTON...             LAKE CATHERINE...
  HOT SPRINGS NATL PARK...
  HOT SPRINGS MEM FLD...                      DEGRAY LAKE SP...
  CADDO VALLEY...       AMITY...              WILSON SPRINGS...
  WELSH...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 76 AND 102.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3465 9329 3444 9276 3406 9318 3427 9348
      3434 9347 3435 9349
TIME...MOT...LOC 2145Z 210DEG 31KT 3421 9320

62
Special weather statement, May 20, 5:35 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CDT FRI MAY 20 2011

ARZ016-024-025-033-202320-
CLEBURNE AR-INDEPENDENCE AR-JACKSON AR-WHITE AR-
535 PM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE...WHITE...
CENTRAL INDEPENDENCE AND WESTERN JACKSON COUNTIES UNTIL 615 PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DES ARC MTN...OR 11 MILES WEST OF SEARCY...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEARCY...             STEPROCK...           PLEASANT PLAINS...
  PANGBURN...           OIL TROUGH...         NEWARK...
  MAGNESS...            JACKSONPORT...        GRAVEL HILL...
  CROSBY...             VELVET RIDGE...       THIDA...
  SUNNYDALE...          SULPHUR ROCK...       SIDON...
  ROSIE...              ROOSEVELT...          PROVIDENCE...

LAT...LON 3583 9145 3558 9120 3514 9187 3527 9202
TIME...MOT...LOC 2236Z 224DEG 50KT 3528 9186

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:15 AM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike28 min
May 20, 11:20 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton40 min
May 20, 11:39 AM CDTFlash Flood WatchLZKArkansas, Baxter, Clark, Cleburne, Conway, Dallas and 21 more17 hr
May 20, 11:57 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton48 min
May 20, 11:57 AM CDTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline48 min
May 20, 12:05 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy40 min
May 20, 12:46 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski44 min
May 20, 12:50 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke40 min
May 20, 12:59 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski46 min
May 20, 1:31 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie44 min
May 20, 1:46 PM CDTSevere Thunderstorm WarningLZKLogan, Polk, Scott44 min
May 20, 2:15 PM CDTSevere Thunderstorm WarningLZKFulton, Independence, Izard, Jackson, Sharp, Stone35 min
May 20, 2:16 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Van Buren, Yell22 min
May 20, 3:09 PM CDTSpecial Weather StatementLZKJackson31 min
May 20, 3:22 PM CDTSpecial Weather StatementLZKConway, Pope33 min
May 20, 3:40 PM CDTSpecial Weather StatementLZKWhite30 min
May 20, 4:08 PM CDTSpecial Weather StatementLZKClark32 min
May 20, 4:45 PM CDTSpecial Weather StatementLZKGarland, Hot Spring30 min
May 20, 4:47 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Van Buren3 hr
May 20, 4:49 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Saline26 min
May 20, 4:54 PM CDTTornado WarningLZKClark, Garland, Hot Spring51 min
May 20, 5:16 PM CDTFlash Flood WarningLZKCleburne, Independence, Izard, Jackson, Sharp, Stone and 1 more3 hr
May 20, 5:35 PM CDTSpecial Weather StatementLZKJackson, White45 min
May 20, 6:14 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Pulaski, Saline46 min
May 20, 6:58 PM CDTSpecial Weather StatementLZKPulaski47 min
May 20, 6:59 PM CDTSpecial Weather StatementLZKMontgomery46 min

Nearby

Tornado Warnings in Arkansas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.